advertisement
Question
Posted by: Tee | 2010/04/19

Lax

Doc, I''ve been overweight my whole life and I''m just tired of it. It causes so many problems. I can''t diet and exercise bcuz i don''t have enough will power. I was thinking, I desperately need to lose weight so I am contemplating using exlax to do so, along with diet pills. I know exlax If taken often can lead to health problems but my weight is a huge problem also. I''d rather be skinny with health issues than be 19 years old 5''4 and 220 lbs.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Tee
I presume that Exlax is a harsh laxative? If so, you really should not take such a product because if it causes constant diarrhoea, you will cause the following damage: a) Your digestive tract will lose its normal function, so that you will be 'hooked' laxatives for the rest of your life and you are only 19!b) You will develop deficiencies in many nutrients like calcium for example which can lead to brittle bones even in young people c) You may induce dehydration esp if your diet pills already cause water loss and excessive dehydration can be fatal. So please stick to using an energy reduced, low-fat diet and start doing some exercise for at least 30 min a day (like brisk walking) to help you lose weight. Your present BMI is very high at 38,2 and it would be good to start your weightloss regimen by trying to lose the first 25 kg to get you down to a BMI of 29. If you are totally lacking in motivation then do a Search on the Internet for Innertalk or other organisations (www.innertalk.com or www.motivators.co.za) that sell motivational tapes and CDs which may help you to stick to your resolve.
Please don't ruin your health at this young age.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2010/04/20

Dear Tee
I presume that Exlax is a harsh laxative? If so, you really should not take such a product because if it causes constant diarrhoea, you will cause the following damage: a) Your digestive tract will lose its normal function, so that you will be 'hooked' laxatives for the rest of your life and you are only 19!b) You will develop deficiencies in many nutrients like calcium for example which can lead to brittle bones even in young people c) You may induce dehydration esp if your diet pills already cause water loss and excessive dehydration can be fatal. So please stick to using an energy reduced, low-fat diet and start doing some exercise for at least 30 min a day (like brisk walking) to help you lose weight. Your present BMI is very high at 38,2 and it would be good to start your weightloss regimen by trying to lose the first 25 kg to get you down to a BMI of 29. If you are totally lacking in motivation then do a Search on the Internet for Innertalk or other organisations (www.innertalk.com or www.motivators.co.za) that sell motivational tapes and CDs which may help you to stick to your resolve.
Please don't ruin your health at this young age.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement